MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM FOR IM NAILS; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM FOR IM NAILS; SCREW, FIXATION, BONE
Model Number 04.005.532
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Impaired Healing (2378); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent revision surgery of a femur fracture due to nonunion, upper thigh pain, delayed healing, and subsequent breaking of one (1) titanium locking screw w/t25 stardrive 2mm for intramedullary nails (im).The screw was one of two distal interlocking screws, but this was the only screw that was broken.The proximal segment of the trochanteric femoral nail advance (tfna) nail was broken above the helical blade/screw junction.Patient status is unknown.Concomitant devices: tfna helical blade (part: unknown, lot: unknown, quantity: 1), titanium locking screw w/t25 stardrive 2mm for im (part: 04.005.532, lot: unknown, quantity: 1).This report is for a 5.0mm titanium (ti) locking screw 42mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This (b)(4) captures the post-operative event while (b)(4) was created to capture the intra-operative event.

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 42MM FOR IM NAILS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8492581
Report Number2939274-2019-57360
Device Sequence Number11208421
Product Code HWC
UDI-Device Identifier10886982086006
UDI-Public(01)10886982086006
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.532
Device Catalogue Number04.005.532
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2019
Supplement Date Received by Manufacturer05/01/2019
Initial Report FDA Received Date04/08/2019
Supplement Report FDA Received Date05/06/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight55